Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Swollen leg with redness and itching. Venous ultrasound showing mild subcutaneous edema in legs. Taking Arip and Veniz. Further treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 184 Questions
My Mother 53 Years Old .From few Days her leg has become too much swollen,some portion on feet became red , Itchinng is there, and some portion became very soft . Doctor Asked Her To do
venous ultrasonography .In report “MILD SUBCUTANEOUS EDEMA IN BILATERAL LOWER LEGS” came. She is taking Arip Mt 15 mg and veniz xr from 10 months .I am too much worried about her .Doctor Please tell me whats wrong going on with her ..Please help me . I love her too much ..
Posted Thu, 21 Jun 2012 in Bones, Muscles and Joints
Answered by Dr. Sairajesh Koonamsetty 29 minutes later
Thanks for writing to us.
I shall definitely try to help you with this.
Based on the information provided and the Ultrasound venography report, the probable causes for the swelling of limbs in your mother are eczema ( due to constant irritation or scratching) or Cellulitis ( Infection of subcutaneous tissues which is the more likely possibility in your mother's case)

I would like to know the following details, so that i can give you a better reply

1. How long your mother had this condition ( please specify the duration)?
2. Does she have any pain or does the leg hurt when touched?
3. Are there any pus filled lesions?
4. Is the affected area warm to touch compared to the normal area?
5. Does your mother have Diabetes?
6. Is she bed ridden or ambulatory?
7. Does she have any fever with or without chills especially in the evenings and at night?
8. Does she have any skin allergy?
9. Have any other investigations been done for her?

Along with the above details, it would be better you can upload the photograph of the affected area of her legs. This would be of great help for assessing the condition.
Do not worry. Your mother should be fine and the condition can be treated.

Awaiting your reply.

Dr Sairajesh Koonamsetty
Above answer was peer-reviewed by
Follow-up: Swollen leg with redness and itching. Venous ultrasound showing mild subcutaneous edema in legs. Taking Arip and Veniz. Further treatment? 18 hours later
night time fever comes arround 99, pain is there .skin allergy is there . itching is there . i have uploaded report . please check . please help me doctor .
Answered by Dr. Sairajesh Koonamsetty 6 hours later
Thanks for providing the details.
I have gone through the reports you have sent me.
The Liver Function test report you have uploaded shows some abnormalities, Alanine transaminase (SGOT), Aspartate transaminase ( SGPT), Gamma glutamine Transaminase(GGT) and alkaline phosphatase levels are raised. The reason for the raised levels of these parameters could be due to the medication she had been under for Schizophrenia. The above parameters (though not specific) also tend to increase in case of inflammation.
Ultrasound venography report shows no vascular abnormality (which is a good news) and shows only subcutaneous oedema (as mentioned by you in your query).
You have mentioned that there is skin allergy, itching and your mother is having low grade fever at nights. This is suggestive of chronic eczema secondary to itching and the redness could be due to secondary bacterial infection.
Taking antibiotics (to treat secondary infection), antiallergic like levocetrizine 10mg twice daily ( to reduce itching), serratiopeptidase or chymotrypsin (to reduce the inflammatory oedema)and emollient like lactocalamine or liquid paraffin(for soothening) will definitely work for your mother. She would be back to normal very soon.
She is fortunate enough to have a son like you who cares for her so much. I really appreciate you in this regard.
Foot end elevation (place a pillow under her feet) will help in reducing the oedema (swelling) to some extent.
But please see a dermatologist first and take his advice before taking these medicines.

Hope you are satisfied with the answer.
Any more doubts, you are always welcome to post. I shall be ready to answer them.
Wish you and your mother very good health.
Take Care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor